MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a venography, approximately 2 centimeters (cm) of the 10 (b)(4) performer introducer broke off and was retained in the patient.The piece was not found.Access was gained via the left groin using an ipsalateral approach.There was no problem with insertion, no calcification or tortuosity; however, the veins were narrowed and compressed.The 10fr performer introducer was removed and the incision was enlarged to accommodate a larger 16fr performer introducer which was inserted to deploy a "z stent." the physician denies accidentally cutting the 10fr introducer.After completion of the stent deployment, the 16fr performer introducer was removed.The 10fr performer introducer was re-inserted in order to finish the procedure.It was at that time the introducer was noted to be broken.Overall, it was reported that the venoplasty and stent deployment was successfully completed.According to the initial reporter, there are no plans to attempt to remove the foreign body.No additional adverse effects were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to for investigational findings.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the dimensional verification, complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.A photographic inspection of a returned photograph was also performed.The visual inspection of the returned device confirmed that 5cm of tubing likely separated.Additionally, a photograph of the device which was also returned pictured a device which was similar in appearance to the one which was returned for the physical evaluation.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7454663
Report Number1820334-2018-01134
Device Sequence Number11033674
Product Code DYB
UDI-Device Identifier00827002076006
UDI-Public(01)00827002076006(17)210202(10)8508469
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG07600
Device Catalogue NumberRCFW-10.0-38
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;